Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Noticed disturbances in the periods with abdominal pain. What is causing this and cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
Lately my period has changed. Although It is comes every month it is very strange. I have severe PMT at least a week before the period s due, mood swings (crying uncontrollably), weight gain and cravings. When the period is due, I have dull pain and light brown and red bleeding for two to three days, then nothing for one day. Then all of a sudden severe pain (so bad I am weak and crippled to bed) with heavy red/brown blood and some clots. This lasts for two days and nights then I stop bleeding all together and still have dull abdominal pain (a pulling feeling). This is really worrying me and I cant take anti inflamatories as they give my stomach pain, so I take panadol and panadol with codene at night. Its interfering with my life and my PMT is ruining my relationship.....please advise my on what to do, Thankyou XXXXXXX
Posted Tue, 18 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Disturbances in the periods and the bleeding pattern occurs commonly when there is hormonal imbalance or nutritional deficiencies.Treatments with synthetic hormones for any other gynecological ailments can harm the hormonal balance and cause the above problems you have.

I would like to know some more details on your problem to understand better and advice you specifically.

What were the medications advised for endometriosis? How long were you on the medications ?
How long it had been after stopping the medications ?
Are the cycles of normal duration ?
Is there any inter-menstrual bleeding (bleeding between periods) ?

What were the symptoms for which endometriosis was suspected ?

Waiting for reply,

Above answer was peer-reviewed by
Follow-up: Noticed disturbances in the periods with abdominal pain. What is causing this and cure? 43 hours later
Hi Dr,

I was put on the contraceptive pill 'yasmin' and advised to take it non stop with out the sugar pills so I didnt have a period at all, this was last year in September after some very nasty pain in the area and abnormal bleeding. I stopped taking them in early january ( so around 3 months) and my periods went back in to cycle. The cycles seem to last from day 1 ( first sight of bleeding) extreme pain on day 3 and 4 and bleeding on day 5 then stop suddenly. (seems quite short). I dont have bleeding between periods, but sometimes have painful ovulation. I feel I dont have a very 'flowing' flow and the clots I get are new to me. Endometriosis was suspected because of the pain after my period cycle, in between cycles and during,(which has gone now ) also, the specialist said, the fact that my period didn't start bright red was a sign as well....
He told me I could have surgery to diagnose it but the treatment would be the same, the contraceptive pill, which I dont want to take. I dont want surgery as it could lead to abrasions. He also said getting pregnant could help cure it. I am also worried about fertility and what damage the endo could be doing..... if it is at all endo....

Answered by Dr. Raju A.T 6 hours later

Thanks for the information.

I empathize with you. Yes, premenstrual symptoms (PMS) can be hurting. And hormonal imbalance is often the cause of such pain. It was unfortunate that the XXXXXXX pill didn't help you much. The continued use and abrupt stopping may have further unsettled the harmony leading to recurrence / intensified symptoms.

There have been various causes associated with such debilitation symptoms and endometrosis is one among them. Your gynecologist is right in saying that if the problem has to be studied further to be very sure of the cause you may have to undergo a biopsy or a D&C (dilatation and curettage) procedure, both of which are not safe for women in reproductive age. In such situation, I feel you might need to go back on OCPs (oral contraceptive pills), this time with breaks for withdrawal bleeding to settle the hormones.

PMS problems sometimes settle down on their own; but it takes some time, say around 6 to 9 months. In the meantime you can take pain killers or antispasmodics to alleviate the pain during bleeding and think about using contraceptive pills. Accordingly follow up with your gynecologist.

Lastly many women have found great relief from PMS after pregnancy by restarting a new and healthy cycle pattern.

As far as fertility is concerned, I do not find any factors now to predict infertility issues. You can plan for conception without any complications.

Hope I answered your query. Let me know if you have any other concerns.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor